Cardiovascular Disorders, Rheumatoid Arthritis, Hypertension, Heart Failure
& Peripheral Vascular Disease | Q&A | Grade A | 100% Correct (Verified
Answers) – Nursing Program
Comprehensive Review: Diabetes, ECG Interpretation, Heart Failure, Hypertension, PVD, Arthritis,
Endocrine Disorders & Emergency Nursing
Subject: Medical-Surgical Nursing / Fundamentals
Source: NUR 170 Exam 3 Blueprint
Format: Q&A Guide with Clinical Rationale & Evidence-Based Practice
Question 1
A client recently admitted with new-onset type 2 diabetes will be discharged with a meter for
self-monitoring of blood glucose (SMBG) levels. When is the best time for the nurse to explain
to the client the proper use of the glucose monitor?
Answer: While performing the test in the hospital
CORRECT ANSWER
While performing the test in the hospital
RATIONALE
• Teach-back during actual performance enhances learning and retention.
• Hands-on demonstration with real-time feedback is most effective for psychomotor skills.
,Question 2
An intensive care client with diabetic ketoacidosis (DKA) is receiving an insulin infusion.
When the cardiac monitor shows ventricular ectopy, which assessment will the nurse make?
Answer: Potassium level
CORRECT ANSWER
Potassium level
RATIONALE
• Hypokalemia is a common complication of insulin therapy in DKA as potassium shifts
intracellularly.
• Ventricular ectopy (PVCs) is a sign of hypokalemia, which can lead to life-threatening dysrhythmias.
• Monitor potassium levels closely and replace as ordered.
Question 3
A client with type 2 diabetes who is taking metformin (Glucophage) is seen in the diabetic
clinic. The fasting blood glucose is 108 mg/dL (6.0 mmol/L), and the glycosylated hemoglobin
(HbA1C) is 8.2%. Which action will the nurse take next?
Answer: Ask the client about current dietary intake and medication use.
CORRECT ANSWER
Ask the client about current dietary intake and medication use.
RATIONALE
• Elevated HbA1C (8.2%) indicates poor glycemic control over past 3 months despite normal fasting
glucose.
• Assess adherence to diet, medication, and lifestyle factors before adjusting therapy.
, Question 4
The nurse is providing discharge teaching to a client with type 2 diabetes and peripheral
neuropathy. Which statement by the client indicates a need for further teaching about injury
prevention?
Answer: "I can break in my shoes by wearing them all day."
CORRECT ANSWER
"I can break in my shoes by wearing them all day."
RATIONALE
• Peripheral neuropathy causes loss of protective sensation; new shoes can cause pressure ulcers and
wounds.
• Shoes should be broken in gradually and inspected for foreign objects before wearing.
Question 5
A client with type 1 diabetes arrives in the emergency department breathing deeply and
stating, "I can't catch my breath." The client's vital signs are: T 98.4°F (36.9°C), P 112
beats/min, R 38 breaths/min, BP 91/54 mm Hg, and O2 saturation 99% on room air. Which
action will the nurse take first?
Answer: Check the blood glucose.
CORRECT ANSWER
Check the blood glucose.
RATIONALE
• Kussmaul respirations (deep, rapid) are a compensatory mechanism for metabolic acidosis in DKA.
• Immediate glucose check confirms hyperglycemia and guides emergency treatment.